MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458940
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics s complaint report was reviewed for the bioflo picc product family and the failure mode "catheter - hole distal to suture wing." no adverse trend was identified.As received, the returned catheter contained bio material {blood} and a hole was noted in the catheter tubing just distal to the suture wing.The hole is a cut from the outside of the catheter toward the center of the catheter.The root cause of the hole in the catheter is likely due to something sharp (such as a scalpel) cutting half way through the catheter just below the suture wing.Angiodynamics' manufacturing process controls for the bioflo picc include a visual inspection for foreign matter and damaged tubing.Additionally, a 100% in process visual inspection that includes, but is not limited to visualizing for bent hub at tubing point, short shots, sink marks, flash, and splay is required.A 100% in process visual inspection for molding defects and a guidewire insertion test to verify lumen patency is also required.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.A sprint air/burst test for leakage and a fluid burst test based on an aql are also performed.(b)(4).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), an indwelling picc was removed and replace due to a hole located distal to the suture wing.No patient injury was reported.The used device has been returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7446238
Report Number1317056-2018-00045
Device Sequence Number2211154
Product Code LJS
UDI-Device IdentifierH965458940
UDI-PublicH965458940
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Expiration Date12/31/2019
Device Catalogue NumberH965458940
Device Lot Number5286558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;